Alert archive / South Dakota / Wind Advisories in 2006

Wind Advisory 25, NWS Aberdeen, SD

December 14, 200626 counties in South Dakota; Big Stone County, Traverse County, Minnesota

NWS Aberdeen, SD issued this wind advisory at Dec 14, 2006, 3:50 AM CST for 26 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Dec 14, 2006, 9:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 14, 2006, 3:50 AM CST (09:50 UTC)
In effect from
Dec 14, 2006, 9:00 AM CST
Expired
Dec 14, 2006, 6:01 PM CST
In force
9 hr
Issued by
NWS Aberdeen, SD
All 28 counties

Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD

The radar

The Aberdeen radar (KABR), 56 km from the middle of the area, began a volume at 09:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 9.8 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2006-12-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2006-12-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 187 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2082 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
187 m²/s²
0-3 km storm-relative helicity
287 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KABR 140950
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
350 AM CST THU DEC 14 2006

.A LOW PRESSURE SYSTEM WILL PUSH EAST-SOUTHEAST FROM SOUTHERN
MANITOBA ACROSS NORTHERN MINNESOTA TODAY. A TIGHT PRESSURE
GRADIENT WILL RESULT IN STRONG WEST TO NORTHWESTERLY WINDS ACROSS
THE REGION.

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-142200-
/O.NEW.KABR.WI.Y.0025.061214T1500Z-061215T0000Z/
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN...
HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE...
IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON...
REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...
MURDO...PRESHO...FORT THOMPSON
350 AM CST THU DEC 14 2006 /250 AM MST THU DEC 14 2006/

...WIND ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/ THIS MORNING
TO 6 PM CST /5 PM MST/ THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM CST /8 AM MST/ THIS
MORNING TO 6 PM CST /5 PM MST/ THIS AFTERNOON. 

WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH
ARE EXPECTED TO DEVELOP LATE THIS MORNING AND PERSIST THROUGH THE
AFTERNOON HOURS. THE WINDS ARE EXPECTED TO DIMINISH LATE IN THE
AFTERNOON. 

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

KNUTSVIG
2 follow-up statements
000 
WWUS73 KABR 142152
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
352 PM CST THU DEC 14 2006

.MIXING OF STRONG WINDS ALONG WITH A RELAXING SURFACE PRESSURE
GRADIENT WILL RESULT IN THE DECREASE IN WINDS INTO EARLY EVENING.

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-150000-
/O.CON.KABR.WI.Y.0025.000000T0000Z-061215T0000Z/
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN...
HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE...
IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON...
REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...
MURDO...PRESHO...FORT THOMPSON
352 PM CST THU DEC 14 2006 /252 PM MST THU DEC 14 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON...

STRONG WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO
45 MPH WILL DIMINISH QUICKLY INTO THE EARLY EVENING HOURS.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

MOHR
000 
WWUS73 KABR 150001
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
601 PM CST THU DEC 14 2006


MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-150115-
/O.CAN.KABR.WI.Y.0025.000000T0000Z-061215T0000Z/
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN...
HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE...
IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON...
REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...
MURDO...PRESHO...FORT THOMPSON
601 PM CST THU DEC 14 2006 /501 PM MST THU DEC 14 2006/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ALLOWED THE WIND
ADVISORY TO EXPIRE.

WINDS ACROSS THE AREA ARE DIMINISHING IN STRENGTH...AND A FURTHER
DECREASE IN SPEED IS EXPECTED. THEREFORE THE WIND ADVISORY WAS
ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Dec 14, 3:50 AM CST, 0 minutes earlier.

Area forecast discussion, Dec 14, 3:50 AM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
350 AM CST THU DEC 14 2006

.SHORT TERM...TODAY THROUGH SATURDAY NIGHT
SHOWERS ASSOCIATED WITH A STRONG UPPER LEVEL DISTURBANCE HAVE EXITED
THE FORECAST AREA THIS MORNING. SURFACE LOW NOW RESIDES OVER
SOUTHERN SK/MB BORDER...WITH SURFACE OCCLUDED FRONT EXTENDING SSE
ACROSS THE FAR EASTERN DAKOTAS. AS THE LOW DRIFTS EAST ACROSS
SOUTHERN MB AND NORTHERN MN...WEST-NORTHWEST WINDS ARE EXPECTED TO
INCREASE ACROSS THE DAKOTAS. WITH 30-35 KTS AT 925 MB...AROUND 45
KTS AT 850 MB...AND DRY ADIABATIC LAPSE RATES UP TO 850 MB THIS
AFTERNOON...THIS WILL LEAD TO GOOD MOMENTUM TRANSFER DOWN TO THE
SURFACE. WITH 25 TO 35 MPH WNW WINDS...HAVE GONE WITH WIND ADVISORY
FOR THE ENTIRE AREA STARTING AT 15Z THIS MORNING...THROUGH 00Z THIS
EVENING. A FEW RAIN/SNOW SHOWERS WILL BE POSSIBLE LATE THIS
AFTERNOON/EARLY THIS EVENING IN THE FAR NORTHEAST AS WARM AIR
ADVECTION AHEAD OF A MID LEVEL WAVE PROVIDES SOME LIFT. HIGH
PRESSURE MOVES INTO THE AREA TONIGHT...WITH WINDS DECREASING
OVERNIGHT. DEPENDING ON HOW LIGHT THE WINDS BECOME...SOME AREAS MAY
DIP WELL INTO THE TEENS TONIGHT. AN UPPER RIDGE AXIS MOVES THROUGH
THE AREA ON FRIDAY...WITH ANOTHER WAVE QUICK TO FOLLOW. SOUTHERLY
WINDS AND WARM AIR INCREASE ACROSS THE AREA ON FRIDAY...FOLLOWED BY
A COLD FRONTAL PASSAGE ON FRIDAY NIGHT. THE MAIN ENERGY ASSOCIATED
WITH THE WAVE WILL PASS TO THE NORTH OF THE AREA KEEPING THE AREA
DRY FOR FRIDAY NIGHT. ON SATURDAY...THE UPPER WAVE WILL BECOME A
CLOSED LOW OVER SK/MB...WITH WEAK HIGH PRESSURE OVER SD. THE SURFACE
RIDGE WILL REMAIN OVER THE AREA THROUGH SATURDAY NIGHT.

.LONG TERM...SUNDAY THROUGH WEDNESDAY
MAIN FORECAST CHALLENGE CONTINUES TO BE THE EVER CHANGING MODEL
SOLUTIONS...MAINLY CONCERNING THE POTENTIAL FOR A MID WEEK STORM
SYSTEM. GFS AND ECMWF CONTINUE TO BE SIMILAR...AND STUCK WITH A
BLEND OF THE TWO. THE EXTENDED PERIOD STARTS OFF WITH AN UPPER RIDGE
OVER THE EASTERN UNITED STATES...AND A TROUGH OVER THE WEST. THE
TROUGH ELONGATES FROM CENTRAL CANADA TO SOUTHERN CALIFORNIA BY
MONDAY MORNING...THEN BECOMES SPLIT INTO DISTINCT NORTHERN AND
SOUTHERN STREAM SYSTEMS. THE NORTHERN PORTION OF THE TROUGH TRACKS
ACROSS MONTANA TO THE NORTHERN PLAINS MONDAY NIGHT...THEN DROPS
SOUTHEAST OF THE REGION WITH A RIDGE PUSHING OVER THE REGION. THIS
RIDGE SLIDES SOUTH ON WEDNESDAY...WITH THE NEXT APPROACHING TROUGH
ELONGATING FROM HUDSON BAY TO NORTHERN SOUTH DAKOTA TO NORTHERN
WYOMING WEDNESDAY NIGHT.

AT THE SURFACE...BROAD HIGH PRESSURE WILL EXTEND FROM THE PACIFIC
NORTHWEST TO THE NORTHERN AND CENTRAL PLAINS ON SUNDAY AND MONDAY.
00Z GFS AND ECMWF SHOW THE HIGH PRESSURE REMAINING IN CONTROL OVER
THE UPPER MIDWEST INTO THE MIDDLE OF THE WEEK...WITH THE STORM
SYSTEM PREVIOUSLY FORECAST TO HIT THE AREA NOW REMAINING WELL SOUTH.
DUE TO THIS BEING SUCH A DRASTIC DIFFERENCE...LEFT THE TUESDAY AND
WEDNESDAY GRIDS ALONE UNTIL A TIME MORE CONSISTENCY IS NOTED.

NO BIG CHANGES MADE TO TEMPERATURES. MEX GUIDANCE LOOKS A LITTLE
HIGH FOR SUNDAY AND MONDAY WITH H85 GFS TEMPS IN THE -6 TO -9 DEGREE
RANGE. STAYED ABOUT A CATEGORY OR SO BELOW GUIDANCE.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WIND ADVISORY FROM 9 AM CST /8 AM MST/ THIS MORNING TO 6 PM CST
     /5 PM MST/ THIS AFTERNOON FOR BROWN-BUFFALO-CAMPBELL-CLARK-
     CODINGTON-CORSON-DAY-DEUEL-DEWEY-EDMUNDS-FAULK-GRANT-HAMLIN-
     HAND-HUGHES-HYDE-JONES-LYMAN-MARSHALL-MCPHERSON-POTTER-
     ROBERTS-SPINK-STANLEY-SULLY-WALWORTH.

MN...WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
     FOR BIG STONE-TRAVERSE.

&&

KNUTSVIG/PARKIN
Hazardous weather outlook, Dec 13, 5:30 AM CST, 22 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
530 AM CST WED DEC 13 2006

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-141130-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
530 AM CST WED DEC 13 2006 /430 AM MST WED DEC 13 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

PARKIN

Nearby

Wind Advisories in South Dakota, 2006Wind Advisories in Minnesota, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.